Strep Throat infection while taking a...

Strep Throat infection while taking antibiotics

Posted in the Strep Throat Forum

EXTREMELY WORRIED

Schifflange, Luxembourg

#1 Jun 1, 2007
I caught a strep throat infection while taking antibiotics for something else(the same dose which is normally started and continued for 10 days AFTER a strep infection is diagnosed). I only have 5 more days to go.

Does this mean that the streptococci will now be immune to this antibiotic (since they "hatched" within it)? Or does it mean that I was alread prepared for them and therefore I have an edge on them in the end?

Should I extend the course to 10 days (but that would now total 20 continuous days of antibiotic), or change antibiotic?

The main aim is to avoid strep developing into Rheumatic fever, of course.
Mark

Sicklerville, NJ

#3 Jan 6, 2009
I'm currently taking Azithromycin for Strep (total 6 doses). I only 24 hours into it and I'm already feeling much better.
Mark

Sicklerville, NJ

#4 Jan 6, 2009
To clarify, that's 6 doses in 5 days. 2 on the first day and 1 for the next 4 days.
tova stapler

Hewlett, NY

#5 May 31, 2010
I am on cipro and flagyl and suddendly developed fever and a sore throat. I feel I may have strep. Is that possible to get while on antibiotics?
Melissa

Dayton, OH

#6 Jun 1, 2010
tova stapler wrote:
I am on cipro and flagyl and suddendly developed fever and a sore throat. I feel I may have strep. Is
that possible to get while on antibiotics?
I'm taking the same thing and it's happening to me too.
Bethany

Mobile, AL

#7 Aug 10, 2010
For the sore throat did you call the doctor? I'm on cipro and it's happening to me too. I can barely swallow.
Katie

Parsippany, NJ

#8 Sep 3, 2010
Same thing here. Taking cipro, just developed a terribly painful sore throat. What happened to y'all?
About

Port Saint Lucie, FL

#9 Sep 9, 2010
I'm on cipro too, and now I've got yellow splotches on one tonsil. Weird!!!!! What is going on?
Jon

Serbia

#10 Nov 17, 2010
In addition to the symptoms of strep throat, a red rash appears on the sides of your chest and abdomen
http://www.strep-throat-symptoms.org/
Meredith

San Diego, CA

#11 Nov 26, 2010
I'm on rifampin, doxy, biaxin and a cocktail of a few others. This morning I woke up and my left tonsil hurts so bad. I'm just wondering if it's from the meds or if the lyme is continuing to spread.
Shelley

Charlotte, NC

#12 Feb 29, 2012
I am on Amoxicillin from something that contracted last week...fever, cough and pain while breathing.
I started to feel better...still have cough. Today though, my throat is killing me...way worse than it did last week.
tony

La Grange, IL

#13 Apr 16, 2012
hi i was taking antibiotics for helicobacteria for two weeks and i developed somekind of infection on my throat i don have fever, it hurt a little but it looks crazy and worried also my left tonsil is swollen it startet i had white spots on my throat and two days later it was just looking ripe please help
Keyford

Bridgeport, OH

#14 May 31, 2012
tony wrote:
hi i was taking antibiotics for helicobacteria for two weeks and i developed somekind of infection on my throat i don have fever, it hurt a little but it looks crazy and worried also my left tonsil is swollen it startet i had white spots on my throat and two days later it was just looking ripe please help
I am on my last day of the Antibiotics for H Pyloria my throat is killing me. I also had swollen glands in my neck last week I hope its not something else. I go to the Dr tomorrow.
Dean Kutzler

Iselin, NJ

#15 Jun 6, 2012
Ditto..
Melissa wrote:
<quoted text>
I'm taking the same thing and it's happening to me too.
Sven

Surrey, Canada

#16 Aug 14, 2012
Same thing here. And it happened to me a several years ago too. Both times on anti-biotics for something else then half way through have what looks like strep throat. Doctor was puzzled, but gave me another round of anti-biotics to clear the strep. Crazy!
Jenn

Gillette, WY

#17 Oct 14, 2012
Into 2nd week of antibiotics for h pylori...woke with horrible sore throat....going to call doctor tomorrow...crazy to get what seems like strep while on antibiotics....anyone else get any answers? Could this be a reaction from the antibiotics themselves?
sigrid

Danielson, CT

#18 May 23, 2013
Same here! Taking amoxi/clav 875/125 (augmentin) for tooth infection and a day after starting root canal my throat started hurting. I can hardly swallow. It could be we were resistant to antibiotics and one thing is gettting treated while the other goes to #%&*. I have to make an appointment to get a culture. This is ridiculous.
sigrid

Danielson, CT

#19 May 23, 2013
I forgot to mention I was also 5 days into a ten day twice a day prescription when it started.

Tell me when this thread is updated:

Subscribe Now Add to my Tracker

Add your comments below

Characters left: 4000

Please note by submitting this form you acknowledge that you have read the Terms of Service and the comment you are posting is in compliance with such terms. Be polite. Inappropriate posts may be removed by the moderator. Send us your feedback.

Strep Throat Discussions

Title Updated Last By Comments
Chronic strep after tonsillectomy (Jan '12) Aug 25 Timea 3
Really bad strep throat Jul '15 Whistlingdogz 1
Strep throat (Jan '15) Jan '15 Mce 1
Strep Group G (Sep '14) Sep '14 Nushi 1
News Antibiotics for Strep Throat (Sep '08) Aug '14 Jack 17
I Have strep, And now a red spot on my tongue w... (Dec '13) Dec '13 Mitch 1
Worried of getting scarlet fever (Nov '13) Nov '13 Jacob Moore 1
More from around the web